Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 792, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Nov 27, 2001, 2:05 PM CST for Jasper County, Mississippi. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Nov 27, 2001, 2:05 PM CST (20:05 UTC)
- Expired
- Nov 27, 2001, 2:45 PM CST
- In force
- 40 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Jasper County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.1 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 382 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 713 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 273 m²/s²
- 0-3 km storm-relative helicity
- 262 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
665 WUUS54 KJAN 272008 SVRJAN MSC061-272045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 205 PM CST TUE NOV 27 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JASPER COUNTY IN EAST CENTRAL MISSISSIPPI * UNTIL 245 PM CST * AT 205 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF SEVERE THUNDERSTORMS MOVING INTO JASPER COUNTY...JUST SOUTHWEST OF STRINGER...MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL... MOVE NEAR PAULDING BY 230 PM SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES SUDDENLY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY. WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM. LAT...LON 3217 8932 3223 8897 3214 8892 3185 8929
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 27, 9:10 AM CST, 4 hours 55 minutes earlier.
Area forecast discussion, Nov 27, 9:10 AM CST, 4 hours 55 minutes before
AREA FORECAST DISCUSSION...CORRECTED WATCH/WARNING/ADVISORY SECTION
NATIONAL WEATHER SERVICE JACKSON MS
910 AM CST TUE NOV 27 2001
...PERSISTENT MODERATE TO HEAVY RAINS TO POSE FLASH FLOOD/FLOOD
THREAT ACROSS CWFA THROUGH WEDNESDAY...A FEW SEVERE STORMS
POSSIBLE SOUTHEAST HALF OF CWFA THIS AFTERNOON...
SURFACE COLD FRONT SLOWING DOWN AS IT NEAR THE MS RIVER AS MOIST...SWLY
MID/UPPER LVL FLOW OVERRIDES THE FRONT. THE OCCASIONAL SHORTWAVE
WILL CONTINUE EJECT NEWD ACROSS THE REGION IN THE SWLY FLOW ONLY
ENHANCING THE ALREADY WIDESPREAD RAINFALL WITH SW AREAS THIS
MORNING ALREADY SEEING LOCALIZED 3-5 INCH AMOUNTS AS TRAINING
OCCURS. META LOOKS TO BE HANDLING THE SHORT TERM (THROUGH 24 HRS)
THE BEST WITH RAINFALL OVERSPREADING THE WHOLE CWFA BY LATE
AFTERNOON. WILL EXTEND FLASH FLOOD WATCH FARTHER SEWD...JUST NOT
SURE HOW FAR SE. WITH DEW PTS AROUND 70 DEG F SE OF LEADING EDGE OF RAIN
SHIELD...WILL MOST LIKELY JUST HAVE ALL OF CWFA IN FFA FOR TODAY.
A SEVERE STORM OR TWO CANT BE RULED OUT AHEAD OF THE LEADING EDGE
OF RAINFALL OVER THE EAST-CENTRAL/SE ZONES. SOME DESTABILIZATION
EXPECTED ACROSS THESE AREAS LATER IN THE DAY ALONG WITH INCREASING
1-3KM HELICITY/SHEAR TOWARDS EVENING WITH EXPECTED INTENSIFICATION
OF BL-850 MB LOW LEVEL JET BY EVENING. OVERALL...I LIKE SPCS
PLACEMENT OF SLIGHT RISK OF SEVERE OVER THE SE HALF OF CWFA. COOLER
...MORE STABLE AIR IS OVER TAKING THE NW THIRD OF CWFA AND WILL
REMOVE SEVERE WORDING FOR TODAY UP THAT WAY. WILL ONLY KEEP 1ST PD
SEVERE MENTION OVER THE SOUTH AND EAST DUE TO AFOREMENTIONED REASONS.
AS FOR TEMPS/WINDS...ALL LOOKS GOOD FOR NOW AND WILL NOT MAKE ANY
ADJUSTMENTS. UPDATES TO SFP...ZFP AND HAZARDOUS WX OUTLOOK OUT
BEFORE 10 AM.
.JAN...
MS...FLOOD WATCH ALL ZONES (GREENVILLE-COLUMBUS...SOUTH TO
NATCHEZ/HBG).
LA...FLOOD WATCH ALL NE ZONES.
AR...FLOOD WATCH ALL EXTREME SE ZONES.
05/In the hours before
Special weather statement, Nov 27, 10:53 AM CST, 3 hours 12 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 281200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1053 AM CST TUE NOV 27 2001 ...THUNDERSTORMS... A COMPLEX AND STORMY WEATHER PATTERN WILL PRODUCE SEVERAL ROUNDS OF THUNDERSTORMS TODAY AND TONIGHT OVER EXTREME SOUTHEAST ARKANSAS... NORTHEAST LOUISIANA...AND MUCH OF MISSISSIPPI. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE SOUTHEAST PORTION OF THE AREA...ESPECIALLY DURING THE LATE AFTERNOON AND EVENING HOURS. A COLD FRONT WILL CONTINUE TO SLOWLY MOVE SOUTHEAST THROUGH TODAY. WITH A VERY MOIST AIRMASS IN PLACE AND NUMEROUS UPPER LEVEL DISTURBANCES MOVING OVER THE AREA...THUNDERSTORMS WILL CONTINUE ALONG AND AHEAD OF THE FRONTAL BOUNDARY. DURING THE AFTERNOON...SURFACE HEATING WILL ALLOW FOR THE ATMOSPHERE TO BECOME MORE UNSTABLE OVER THE SOUTHEAST COUNTIES. ISOLATED SEVERE STORMS ARE POSSIBLE ACROSS THIS AREA...WITH THE MAIN THREAT COMING IN THE FORM OF DAMAGING WIND AND HAIL. ...FLOODING... A FLOOD WATCH IS IN EFFECT FOR NORTHEAST LOUISIANA...EXTREME SOUTHEAST ARKANSAS...AND MUCH OF MISSISSIPPI THROUGH TONIGHT. SOILS ARE SATURATED OVER MOST LOCATIONS AND FUTURE HEAVY RAINFALL WILL CAUSE RUN-OFF PROBLEMS AND FLOODING OF SMALL CREEKS AND LOW-LYING AREAS. AREAS ACROSS THE EAST AND SOUTHEAST...RAINFALL HAS NOT BEEN HEAVY AT THIS TIME. HOWEVER...WITH THE DEVELOPMENT OF THUNDERSTORM LATER TODAY...FLOODING MAY BECOME POSSIBLE AS STORMS SLOWLY MOVE SOUTHEAST AND INDIVIDUAL STORM CELLS TRAIN OVER THE SAME LOCATIONS. THROUGH TONIGHT...LOCATIONS ACROSS THE OUTLOOK AREA CAN EXPECT AN ADDITIONAL 1 TO 3 INCHES OF RAIN. IT IS POSSIBLE THE FLOOD WATCH MAY BE EXTENDED BEYOND TONIGHT IF HEAVY RAIN PERSISTS. STAY TUNED FOR THE LATEST FORECASTS AND STATEMENTS CONCERNING THIS WEATHER SITUATION. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE REQUIRED AT ANY TIME THROUGH TONIGHT...CONCERNING FLOODING POTENTIAL AND ISOLATED SEVERE THUNDERSTORMS. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Local storm report, Nov 27, 11:07 AM CST, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1107 AM CST TUE NOV 27 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1230 AM MONTROSE AR FLOODING
11/27/01 ASHLEY NUMEROUS COUNTY ROADS
FLOODED. REPORTED BY
MONTROSE PD.
0920 AM NATCHEZ MS FLOODING
11/27/01 ADAMS NUMEROUS STREET FLOODING.
REPORTED BY ADAMS COUNTY
EMA.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 6:22 PM CST | Severe Thunderstorm Warning | JAN | Humphreys, Sunflower, Washington | 23 min |
| Nov 26, 6:41 PM CST | Severe Thunderstorm Warning | JAN | Sunflower | 49 min |
| Nov 26, 6:46 PM CST | Tornado Warning | JAN | Washington | 44 min |
| Nov 26, 7:09 PM CST | Severe Thunderstorm Warning | JAN | Leflore | 51 min |
| Nov 26, 7:12 PM CST | Tornado Warning | JAN | Leflore, Sunflower | 48 min |
| Nov 26, 9:35 PM CST | Severe Thunderstorm Warning | JAN | Bolivar | 55 min |
| Nov 26, 10:13 PM CST | Tornado Warning | JAN | Bolivar | 47 min |
| Nov 26, 10:34 PM CST | Severe Thunderstorm Warning | JAN | Washington | 41 min |
| Nov 26, 10:49 PM CST | Severe Thunderstorm Warning | JAN | Sunflower | 41 min |
| Nov 26, 10:59 PM CST | Severe Thunderstorm Warning | JAN | Bolivar | 46 min |
| Nov 27, 6:35 AM CST | Flash Flood Warning | JAN | Adams, Claiborne, Jefferson | 2 hr |
| Nov 27, 8:55 AM CST | Flash Flood Warning | JAN | Adams, Claiborne, Jefferson | 3 hr |
| Nov 27, 12:44 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 46 min |
| Nov 27, 1:01 PM CST | Tornado Warning | JAN | Covington | 29 min |
| Nov 27, 1:11 PM CST | Severe Thunderstorm Warning | JAN | Smith | 49 min |
| Nov 27, 1:19 PM CST | Tornado Warning | JAN | Smith | 41 min |
| Nov 27, 3:04 PM CST | Flash Flood Warning | JAN | Covington, Jefferson Davis | 3 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.